MAUDE Adverse Event Report: CIRCA SCIENTIFIC, INC. S-CATH ESOPHAGEAL TEMPERATURE PROBE

CIRCA SCIENTIFIC, INC. S-CATH ESOPHAGEAL TEMPERATURE PROBE
Model Number CS-2001
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Dr.Reports a patient lung perforation caused by circa probe.Patient coughed up blood for five days, then recovered.No fluoroscopy was used in the procedure.
 
Additional Manufacturer Narrative
Probe was misplaced in bronchus rather than esophagus.There is no defect or malfunction of the device.User error - fluoroscopy was not used during probe placement.Device ifu states to use fluoroscopy during probe placement.

Brand Name
S-CATH ESOPHAGEAL TEMPERATURE PROBE
Common Device Name
ESOPHAGEAL TEMPERATURE PROBE
Manufacturer (Section D)
CIRCA SCIENTIFIC, INC.
14 inverness drive east
suite h-136
englewood CO 80112
Manufacturer (Section G)
CIRCA SCIENTIFIC, INC.
14 inverness drive east
suite h-136
englewood CO 80112
Manufacturer Contact
fred piazza
14 inverness drive east
suite h-136
englewood, CO 80112
3039518767
MDR Report Key14311657
Report Number3009437315-2022-00005
Device Sequence Number5026278
Product Code FLL
UDI-Device Identifier10860237000214
UDI-Public10860237000214
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown